MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-007
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on 09 april 2025, a 12-10mm amplatzer duct occluder was selected for a procedure using a 7f amplatzer torqvue delivery system to treat a patent ductus arteriosus (pda).The pda was measured at 21.6mm.The sizing of the device was determined with intracardiac echocardiography (ice).Fluoroscopy and ice were used during the procedure.During deployment the occluder moved to the pulmonary side.An attempt was made to partially re-capture the occluder and re-deploy, however the occluder could not be partially re-captured to the delivery system.Upon the third attempt to re-capture the occluder, the occluder prematurely detached from the delivery cable and embolized to the right pulmonary branch.The patient remained hemodynamically stable throughout the procedure but was noted to have lost a small amount of blood.The patient was transferred to surgery to remove the occluder.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device migration (embolization), during the implant procedure was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received and without the device to analyze, the cause of the reported embolization is likely due to the retraction problem and premature separation of device that led to the device embolization.However, this could not be conclusively determined.The reported bleeding was a result of case-specific circumstances, the patient was taken to the operating room for surgery to remove the embolized occluder.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From cine review: a 1 second video clip was provided of a partially recaptured occluder.No imaging of the embolized occluder was provided.Full procedure imaging would need to be provided to confirm the event.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22052943
Report Number2135147-2025-02647
Device Sequence Number14788024
Product Code MAE
UDI-Device Identifier00811806011141
UDI-Public(01)00811806011141(17)290531(10)10400068
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-007
Device Catalogue Number9-PDA-007
Device Lot Number10400068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12-10MM AMPLATZER DUCT [9-PDA-007 LOT: 10400068],
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight22 KG